Volume 12, issue 1 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Quasi-isometrically embedded free sub-semigroups

Yves de Cornulier and Romain Tessera

Geometry & Topology 12 (2008) 461–473
Abstract

If G is either a connected Lie group, or a finitely generated solvable group with exponential growth, we show that G contains a quasi-isometrically embedded free sub-semigroup on 2 generators.

Keywords
Tits alternative, ping-pong Lemma, just non-virtually nilpotent groups
Mathematical Subject Classification 2000
Primary: 20F65
Secondary: 20F16, 20M05, 22E25, 20E05
References
Publication
Received: 15 December 2006
Revised: 19 December 2007
Accepted: 4 December 2007
Published: 12 March 2008
Proposed: Martin Bridson
Seconded: Walter Neumann. Jean-Pierre Otal
Authors
Yves de Cornulier
IRMAR
Campus de Beaulieu
35042 Rennes Cedex
France
Romain Tessera
Department of Mathematics
Stevenson Center
Vanderbilt University
Nashville TN 37240
USA